MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL GALAXY G3 MINI 3MM X 4CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL GALAXY G3 MINI 3MM X 4CM; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number GLM930040
Medical Device Problem Code Positioning Problem (3009)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/02/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint #: (b)(4).Based on the analysis of the preliminary pictures received, the flouro saver marker is too proximal.The findings meet mdr reporting criteria.Based on the photos provided, it can be concluded that what is reported by the client is confirmed because the fluoro-saver marker can be seen out of position and with apparent damage.It can also be seen that the introducer left the re-sheating tool confirming what was reported by the client.Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Procode: krd/hcg.Phone number: (b)(6).Manufacturing site name: codman and shurtleff inc., dba depuy synthes products, inc.(b)(4).A manufacturing record evaluation was performed for the finished device l14078 number, and no non-conformances related to the reported complaint condition were identified.The product has been returned for evaluation and testing; however, the engineering evaluation has not been completed.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
As reported by a healthcare professional, during the insertion of a 3mm x 4cm galaxy g3 (glm930040, l14078) into a microcatheter, the physician noticed the issue of the fluoro-saver marker (out of position).Under the judgment of the physician, the coil was implanted without any problems and it was detached.The dpu was removed from the patient¿s body, and the procedure was completed.There was also no patient injury reported.The user did not apply excessive force during unsheathing or re-sheathing of the device.The coil delivery system was prepped without any difficulty.The device was device was stored and handled per the instructions for sue (ifu).No further information is available.Based on the analysis of the preliminary pictures received, the flouro saver marker is too proximal.
 
Additional Manufacturer Narrative
Product complaint#: (b)(4).Complaint conclusion: as reported by a healthcare professional, during the insertion of a 3mm x 4cm galaxy g3 (glm930040, l14078) into a microcatheter, the physician noticed the issue of the fluoro-saver marker (out of position).Under the judgment of the physician, the coil was implanted without any problems and it was detached.The dpu was removed from the patient¿s body, and the procedure was completed.There was also no patient injury reported.The user did not apply excessive force during unsheathing or re-sheathing of the device.The coil delivery system was prepped without any difficulty.The device was stored and handled per the instructions for use (ifu).No further information is available.A non-sterile unit galaxy g3 mini 3mm x 4cm was received inside of a pouch.The hub was inspected, and no damages was noted on it.The dpu was inspected and it was found kinked at 38 cm, 74 cm and 186 cm.The fluoro-saver markers were found out of position without space between them.The distal fluoro saver marker was found compressed and cracked at 38.3 cm from hub, and it was found without specification according to the document (b)(4) rev.9.However, a microscopic inspection was performed and evidence of the proper previous fluoro saver marker position was observed.The re-sheathing tool was inspected, and it was found in good normal conditions.The introducer was inspected, and it was found unzipped outside of the re-sheating tool.The v-notch was inspected under microscope and it was found in normal good condition.The rh was inspected under microscope and it was found heated, also the rh coil was found with and stretched/compress condition.The articulation joint and the embolic coil were not returned for evaluation.The functional analysis could not be performed due the introducer was found outside the re-sheating tool.A manufacturing record evaluation was performed for the finished device l14078 number, and no non-conformances related to the reported complaint condition were identified.The complaint reported by the customer ¿coil introducer - damaged-during prep¿ was confirmed, during the visual inspection the introducer was found outside of the re-sheating tool.The complaint reported by the customer ¿device positioning unit (thermo-mechanical detachment system) - fluoro saver markers - out of position¿ was confirmed, during the visual inspection all the fluoro saver marker was found out of position.The kinked condition noted on the dpu and the stretched condition on the rh coil may have contributed to the failure and appear to have been caused by excessive force and handling being applied to the device however none of those can be conclusively determined.The compressed and cracked condition observed on the distal fluoro saver marker is related to the failure reported by the costumer and they could have appeared by excessive force and handling being applied to the device however none of those can be conclusively determined.Neither the analysis nor the mre suggest that the failures reported by the costumer could be related to the manufacturing process.Based on the information available and evidence presented by the returned device, it is possible that procedural and handling factors may have contributed to the reported failures.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the events were related to a manufacturing or design issue, no corrective actions will be taken at this time.
 
Additional Manufacturer Narrative
Product complaint#: (b)(4).Complaint conclusion updated: as reported by a healthcare professional, during the insertion of a 3mm x 4cm galaxy g3 (glm930040, l14078) into a microcatheter, the physician noticed the issue of the fluoro-saver marker (out of position).Under the judgment of the physician, the coil was implanted without any problems and it was detached.The dpu was removed from the patient¿s body, and the procedure was completed.There was also no patient injury reported.The user did not apply excessive force during unsheathing or re-sheathing of the device.The coil delivery system was prepped without any difficulty.The device was stored and handled per the instructions for use (ifu).No further information is available.A non-sterile unit galaxy g3 mini 3mm x 4cm was received inside of a pouch.The hub was inspected, and no damages was noted on it.The dpu was inspected and it was found kinked at 38 cm, 74 cm and 186 cm.The fluoro-saver markers were found out of position without space between them.The distal fluoro saver marker was found compressed and cracked at 38.3 cm from hub, and it was found without specification.However, a microscopic inspection was performed, and evidence of the proper previous fluoro saver marker position was observed.The specification of the length of one marker is 5 +/- 1 mm per 103045616 rev:4.The marker band #5 was found without specification.All the gaps are out of specification, the specification for the gap length is 4 ¿ 6 mm.The re-sheathing tool was inspected, and it was found in good normal conditions.The introducer was inspected, and it was found unzipped outside of the re-sheating tool.The v-notch was inspected under microscope and it was found in normal good condition.The rh was inspected under microscope and it was found heated, also the rh coil was found with and stretched/compress condition.The articulation joint and the embolic coil were not returned for evaluation.The functional analysis could not be performed due the introducer was found outside the re-sheating tool.A manufacturing record evaluation was performed for the finished device l14078 number, and no non-conformances related to the reported complaint condition were identified.Based on the preliminary photos received, it t can be concluded that what is reported by the client is confirmed because the fluoro-saver marker can be seen out of position and with apparent damage.It can also be seen that the introducer left the re-sheating tool confirming what was reported by the customer.The complaint reported by the customer ¿coil introducer - damaged-during prep¿ was confirmed, during the visual inspection the introducer was found outside of the re-sheating tool.The complaint reported by the customer ¿device positioning unit (thermo-mechanical detachment system) - fluoro saver markers - out of position¿ was confirmed, during the visual inspection all the fluoro saver marker was found out of position.The kinked condition noted on the dpu and the stretched condition on the rh coil may have contributed to the failure and appear to have been caused by excessive force and handling being applied to the device however none of those can be conclusively determined.The compressed and cracked condition observed on the distal fluoro saver marker is related to the failure reported by the costumer and they could have appeared by excessive force and handling being applied to the device however none of those can be conclusively determined.Based on the information available, it is possible that clinical and procedural factors, including device manipulation / interaction, aneurysm size and vessel characteristics, device selection, and the concomitant microcatheter, may have contributed to the reported issues.An internal corrective action was opened to address this issue.

Brand Name
GALAXY G3 MINI 3MM X 4CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key8880988
Report Number3008114965-2019-01130
Device Sequence Number253847
Product Code KRD
UDI-Device Identifier10886704080329
UDI-Public10886704080329
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K171862
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/03/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2021
Device Catalogue NumberGLM930040
Device Lot NumberL14078
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/25/2019
Initial Date Received by Manufacturer 07/10/2019
Supplement Date Received by Manufacturer08/09/2019
09/12/2019
Initial Report FDA Received Date08/09/2019
Supplement Report FDA Received Date09/04/2019
09/23/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1